Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 4, 2012, 7:05 PM EDT for Perry County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 4, 2012, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 145 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WWUS81 KRLX 042305
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT SAT AUG 4 2012
OHZ066-042330-
PERRY OH-
705 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF NEW
LEXINGTON...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 710 PM AND GLENFORD
AROUND 720 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3990 8216 3983 8216 3982 8207
3973 8208 3972 8203 3962 8204 3968 8238
3973 8238 3974 8240 3992 8235
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:34 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 6:34 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT SAT AUG 4 2012
.SYNOPSIS...
MUGGY AUGUST AIR THROUGH WEEKEND. WITH A LOCAL DOWNPOUR POSSIBLE.
MORE WIDESPREAD AND ORGANIZED CONVECTION LIKELY SUNDAY...WELL AHEAD
OF COLD FRONT. DRIER AIR TRIES TO CREEP SOUTH MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
630 PM UPDATE. OTHER THAN EASTERN KENTUCKY AND PARTS OF SOUTHEASTERN
OHIO...CONVECTION HAS DISSIPATED FOR THE MOST PART. WILL UPDATE
POPS OVERNIGHT TO LOWER TO SLIGHT CHANCE EAST OF THE OHIO RIVER AND KEEP
MOSTLY CHANCE POPS WEST OF THE OHIO RIVER...WHERE CONVECTION SEEMS
TO REFORM AND TREK NORTH FROM EASTERN KENTUCKY IN WEAK DIFFLUENT
FLOW ALOFT. WILL MAINTAIN SLIGHT CHANCE ALL NIGHT ENTIRE AREA GIVEN
THE SLIGHT ELEVATED INSTABILITY AND DEEP MOISTURE SHOWN BY THE
MODELS OVERNIGHT.
PREVIOUS DISCUSSION...
CONVECTION CURRENTLY DEVELOPING IN ASSOCIATION WITH WEAK VORT MAX
SHOWING UP ON RAP MOVING INTO CWA FROM THE WEST. DOWNPOURS WILL BE
POSSIBLE WITH THESE STORMS...AND ISOLATED FLASH FLOODING MAY OCCUR.
NOT EXPECTING FLASH FLOOD THREAT TO BE WIDESPREAD ENOUGH TO WARRANT
A SHORT FLASH FLOOD WATCH THOUGH THIS EVENING. TOMORROW IS ANOTHER
STORY...MOISTURE CONTINUES TO INCREASE OVERNIGHT...WITH PWAT VALUES
CLIMBING TO OVER 2.25 INCHES BY 18Z SUNDAY ON THE NAM AND GFS.
EXPECT WIDESPREAD PRECIPITATION...WITH VERY HEAVY RAINFALL SUNDAY
AFTERNOON INTO SUNDAY NIGHT...AND OPTED TO ISSUE A FLASH FLOOD WATCH
FOR LINE ROUGHLY HTS TO CKB AND SOUTH. ONE THING TO WATCH WILL BE
STORM SPEEDS...WITH 20-30KTS MID LEVEL FLOW...STORMS WILL BE
PROGRESSIVE...BUT WITH FLASH FLOOD GUIDANCE BETWEEN 1.5 AND 2 INCHES
ACROSS A LOT OF THE WATCH AREA...EVEN STORMS THAT ARE MOVING COULD
EASILY REACH THIS THRESHOLD. PLUS...IF ANY TRAINING CELLS OCCUR
THREAT WILL INCREASE GREATLY. AS FOR SEVERE THREAT...MODELS HAVE
BEEN BACKING OFF ON INSTABILITY A BIT. THINK THIS IS A GOOD
TREND...DUE TO MORE CLOUDS LEADING TO LESS HEATING.
STILL...1500-2000 J/KG CAPE SHOULD BE ENOUGH TO TAP INTO GOOD
MID-LEVEL FLOW AND PRODUCE STRONG TO SEVERE WIND GUSTS IN THE TALLER
STORMS.
BLENDED IN MET GUIDANCE FOR TEMPS OVERNIGHT...AS IT HAS BEEN
PERFORMING QUITE WELL LATELY...WHICH RESULTED IN MINIMAL CHANGES.
WITH MORE CLOUDS AROUND...BLENDED IN THE MAV FOR HIGHS TOMORROW
LIKING ITS DEPICTION OF COOLER TEMPS IN SE OHIO WHERE PRECIP WILL
REACH FIRST. THIS RESULTED OVERALL IN A BIT COOLER DAY THAN PREVIOUS
FORECAST.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
WE ARE HOPING THE PREFRONTAL CONVECTION DOES NOT ORIENT MORE EAST TO
WEST...BUT THE FLASH FLOOD WATCH WAS POSTED EARLY...FOR THAT
POSSIBILITY. AS WE HEAD INTO SUNDAY EVENING...OUR SOUTHERN COUNTIES
SEEM TO BE MORE VULNERABLE TO SOME TRAINING...DESPITE THE 25 TO 30
KNOT CELL MOVEMENT THAT WE ARE EXPECTED.
WILL BASE FORECAST ON SURFACE FRONT FROM NEAR EKN TO CRW TO SOUTH OF
HTS AT 12Z MONDAY. SO HAD TO LEAVE SOME CHANCE POPS ALONG THAT
FEATURE. PICTURING LOW CLOUDS ALONG THAT FRONT TOO. PROBABLY MOSTLY
JUST LINGERING RAIN SHOWERS RATHER THAN THUNDER.
PROBLEM THEN BECOMES...HOW LONG TO LINGER SOME 20/30 POPS IN OUR
EXTREME SOUTH INTO TUESDAY. WE ARE TYPICALLY LEARY OF THE DRIER AIR
IN THE LOW LEVELS MAKING IT THROUGH THE SOUTHERN MOUNTAINS. SO EVEN
THOUGH THE MID LEVELS SHOULD DRY OUT...WILL NOW HOLD ONTO SOME 20/30
POPS IN SW VIRGINIA TO NEAR BECKLEY FOR TUESDAY.
THERE COULD BE WIDESPREAD FOG MONDAY NIGHT FROM EKN TO CRW INTO THE
COAL FIELDS. YET...BEING THE THIRD NIGHT INTO THE FUTURE...WILL HOLD
OFF INCLUDING THOSE SPECIFICS FOR NOW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
12Z GFS AND 12Z ECMWF SOLUTIONS CONTINUE TO AGREE THAT THE MID LEVEL
RIDGE...BAKING THE PLAINS THIS SUMMER...WILL SLIDE BACK WEST INTO
THE GREAT BASIN...WITH A STRONG TROF SWINGING THROUGH OUR VICINITY
ON DAY 7...WITH THE SURFACE FRONT LIKELY AHEAD OF IT...ON DAY
6/FRIDAY.
PROBLEM FOR WEDNESDAY AND THURSDAY IS THE DEEP MOISTURE LINGERING TO
OUR SOUTHEAST. WILL TRY TO HOLD WEDNESDAY DRY MAINLY FOR COUNTIES
NORTH OF A HTS-CRW-EKN LINE...WITH SOME 20/30 POPS ALONG OUR
SOUTHEASTERN COUNTIES WEDNESDAY. WENT ALONG WITH HPC MEDIUM RANGE
CHANCE POPS FOR THURSDAY AND FRIDAY...WITH A COOL DOWN FOR SATURDAY.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
CONVECTION JUST BEGINNING TO FORM ACROSS THE EASTERN MOUNTAINS...AND
ALSO IN EASTERN KY. EXPECT ADDITIONAL DEVELOPMENT THROUGH THE
AFTERNOON...WITH SCATTERED SHOWERS AND THUNDERSTORMS LINGERING INTO
THE EVENING. KEPT EVERYTHING VFR FOR TODAY...HOWEVER BRIEF MVFR IS
POSSIBLE IN THE STRONGER CELLS. WITH MORE CLOUDS AND SOME WIND
REMAINING OVERNIGHT...DO NOT EXPECT DENSE FOG TO FORM. WILL INCLUDED
MVFR FOG TONIGHT IN MOST SHELTERED MOUNTAIN VALLEYS LIKE KEKN.
TOWARDS THE END OF THE TAF PERIOD...EXPECT SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE...TO BE ON THE INCREASE
FROM WEST TO EAST AS COLD FRONT APPROACHES.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...
FORECAST CONFIDENCE: MEDIUM TO HIGH.
ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS TODAY MAY
VARY...WITH AMENDMENTS POSSIBLE. ADDITIONAL POCKETS OF FOG MAY FORM
OVERNIGHT IF CLOUD BREAKS DEVELOP.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H M M H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z MONDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS INTO SUNDAY NIGHT.
IFR IN LOW STRATUS POSSIBLE NEAR SURFACE FRONT MONDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR WVZ005-006-013>020-024>040-046-047.
OH...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR OHZ087.
KY...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR VAZ003-004.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...JMV/MZ
SHORT TERM...KTB/ARJ
LONG TERM...KTB
AVIATION...MZHazardous weather outlook, Aug 4, 2:51 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 251 PM EDT SAT AUG 4 2012 OHZ066-067-075-076-083>086-WVZ007>011-051900- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER- 251 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN LOCALIZED DOWNPOURS. ISOLATED FLASH FLOODING MAY BE POSSIBLE IN THE STRONGER STORMS OR IF REPETITIVE CELLS MOVE THROUGH THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. AGAIN...DOWNPOURS WILL BE POSSIBLE AND MAY LEAD TO ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>020-024>040-046-047- 051900- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 251 PM EDT SAT AUG 4 2012 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN LOCALIZED DOWNPOURS. ISOLATED FLASH FLOODING MAY BE POSSIBLE IN THE STRONGER STORMS OR IF REPETITIVE CELLS MOVE THROUGH THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 2:59 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT SAT AUG 4 2012
OHZ087-WVZ005-006-041930-
CABELL WV-LAWRENCE OH-WAYNE WV-
259 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CABELL...
NORTHWESTERN WAYNE AND SOUTHEASTERN LAWRENCE COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BEECH FORK STATE PARK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PONDING IN URBAN
AREAS WILL OCCUR...INCLUDING VIADUCTS IN HUNTINGTON...WHICH MAY
BRIEFLY BECOME IMPASSABLE. EXPECT INTENSE LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CHESAPEAKE AROUND 310 PM...PROCTORVILLE
AROUND 320 PM AND SCOTTOWN AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 17 IN WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8260 3864 8246 3860 8236 3859 8236
3859 8234 3853 8221 3823 8246 3829 8258
3832 8257 3835 8259
12Special weather statement, Aug 4, 3:00 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SAT AUG 4 2012
KYZ105-WVZ005-041930-
LAWRENCE KY-WAYNE WV-
300 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
SOUTHERN WAYNE COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
INEZ...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLIFFORD AROUND 310 PM...DUNLOW AROUND 320 PM
AND GENOA AROUND 330 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8246 3807 8225 3790 8248 3795 8252
3795 8256 3792 8259 3790 8259 3788 8260
3796 8272
12Special weather statement, Aug 4, 4:32 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
432 PM EDT SAT AUG 4 2012
KYZ101>103-042100-
BOYD KY-CARTER KY-GREENUP KY-
432 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT BOYD...EASTERN CARTER AND SOUTH
CENTRAL GREENUP COUNTIES...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF GRAYSON LAKE STATE PARK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR HITCHINS AROUND 440 PM...GRAYSON AROUND 450
PM AND COALTON AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
167 AND 188 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3852 8288 3839 8264 3819 8286 3820 8288
3817 8292 3817 8298 3819 8302 3819 8304
3823 8311
12Special weather statement, Aug 4, 7:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EDT SAT AUG 4 2012
OHZ066-042330-
PERRY OH-
705 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF NEW
LEXINGTON...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 710 PM AND GLENFORD
AROUND 720 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3990 8216 3983 8216 3982 8207
3973 8208 3972 8203 3962 8204 3968 8238
3973 8238 3974 8240 3992 8235
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:38 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 17 more | 33 hr |
| Aug 4, 2:59 PM EDT | Special Weather Statement | RLX | Cabell | 31 min |
| Aug 4, 3:00 PM EDT | Special Weather Statement | RLX | Wayne | 30 min |
| Aug 4, 7:59 AM EDT | Special Weather Statement | RLX | Lawrence | 61 min |
| Aug 4, 4:32 PM EDT | Special Weather Statement | RLX | Boyd, Carter | 28 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.